Oklahoma, 2013

Drought in Oklahoma, December 1 to 31, 2013

December 1 to 31, 2013 · NWS OUN · 15 events in 15 counties and zones

With persistent dry conditions, drought conditions continued across portions of southwestern and western Oklahoma.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With persistent dry conditions, drought conditions continued across portions of southwestern and western Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 30, 10:55 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Nov 30, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CST SAT NOV 30 2013

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
FOG POTENTIAL THROUGH 18Z IS THE MAIN CHALLENGE.

WILL GO OPTIMISTIC AT ALL TAF SITES WITH MAINLY VFR CONDITIONS
PREVAILING. THERE IS A CHANCE FOR MVFR OR LOWER CONDITIONS WITH
BR/FG AT ALL SITES EXCEPT KWWR AND KGAG THROUGH 18Z. KOUN AND KLAW
MAY HAVE SLIGHTLY BETTER CHANCES FOR LOWER CONDITIONS...SO PLAN
TO GO WITH PREVAILING MVFR CONDITIONS IN THESE LOCATIONS...MAINLY
09-15Z. WILL KEEP TEMPO MENTION AROUND 12Z OF MVFR CONDITIONS AT
KOKC AND KSPS.

MBS

&&

.PREV DISCUSSION... /ISSUED 834 PM CST SAT NOV 30 2013/

UPDATE...
OVERALL GOING FORECAST LOOKS GOOD. LIGHT WINDS HAVE MEANT
VARIABLE TEMPS ACROSS THE FA THIS EVENING... THAT SHOULD CONT
OVERNIGHT. SOME PATCHY FOG COULD DEVELOP OVERNIGHT BUT THE
INCREASING CIRRUS MAY HAMPER FOG DEVELOPMENT.

MAXWELL

PREV DISCUSSION... /ISSUED 538 PM CST SAT NOV 30 2013/

DISCUSSION...
AVIATION DISCUSSION FOR THE 00Z TAFS IS BELOW.

AVIATION...
FOG POTENTIAL 06-18Z IS THE MAIN CHALLENGE.

WENT OPTIMISTIC AT ALL TAF SITES WITH MAINLY VFR CONDITIONS
PREVAILING. THERE IS A CHANCE FOR IFR OR LOWER CONDITIONS WITH
BR/FG AT ALL SITES EXCEPT KWWR AND KWWR 03-18Z. KOKC...KOUN...AND
KLAW MAY HAVE SLIGHTLY BETTER CHANCES FOR LOWER CONDITIONS...BUT
CONFIDENCE REMAINS LOW. KEPT TEMPO MENTION AROUND 12Z OF MVFR
CONDITIONS AT KOKC...KOUN...KLAW...AND KSPS.

MBS

PREV DISCUSSION... /ISSUED 332 PM CST SAT NOV 30 2013/

DISCUSSION...
MILD AND DRY WEATHER WILL CONTINUE THROUGH TUESDAY BEFORE NEXT
SHOT OF ARCTIC AIR SURGES SOUTH WEDNESDAY. GFS AN OUTLIER WITH
INITIAL INTRUSION OF COLD AIR TUESDAY...ALTHOUGH IT DOES HOLD OFF
UNTIL LATE WEDNESDAY/EARLY THURSDAY FOR MAIN SURGE OF NEXT
CANADIAN AIRMASS. EVEN THOUGH 06-12Z GFS ENS-MEAN GIVES WEIGHT TO
OPERATIONAL SOLUTIONS...ALL OTHER MODELS HAVE BEEN WEAKER/SLOWER
WITH LEAD S/WV TROUGH OVER NORTHERN PLAINS AND THUS KEPT COLD AIR
IN CHECK.

CHANCES FOR PRECIPITATION WILL INCREASE LATE WEDNESDAY THROUGH AT
LEAST THURSDAY NIGHT. FOR MENTIONED REASONS...QUITE A BIT OF
DIFFERENCE BETWEEN GFS AND OTHER GUIDANCE ON PRECIPITATION TIMING
AND AMOUNTS. GFS MORE AGGRESSIVE WITH QPF INITIALLY WITH STRONG
WAA OCCURRING AHEAD OF EJECTING S/WV ENERGY. ALL OTHER GUIDANCE
SUGGEST LIGHTER ALONG/POST FRONT PRECIP WEDNESDAY NIGHT AND
THURSDAY...WITH POSSIBILITY OF MORE IN THE WAY OF WIDESPREAD
WINTRY PRECIP THURSDAY NIGHT INTO FRIDAY. OUTSIDE OF NORTHERN
OKLAHOMA WHERE PRIMARILY SNOW POSSIBLE...POST-FRONTAL PRECIP REST
OF REGION APPEARS TO BE FREEZING RAIN. STILL WAY OUT THERE IN TIME
AND MODEL SOLUTIONS WILL LIKELY CHANGE WITH RESPECT TO PRECIP
AMOUNTS/TIMING/LOCATION. THERE IS HIGH CONFIDENCE IN IT TURNING
MUCH COLDER FOR THE LATTER PART OF THE WEEK THROUGH NEXT WEEKEND
SO SOONER AND COWBOY HATS AND MITTENS WILL BE NEEDED NEXT
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  41  59  37  64 /   0   0   0   0
HOBART OK         39  60  35  64 /   0   0   0   0
WICHITA FALLS TX  44  64  38  67 /   0   0   0   0
GAGE OK           30  60  29  65 /   0   0   0   0
PONCA CITY OK     35  57  33  61 /   0   0   0   0
DURANT OK         49  64  42  66 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/25/25
Hazardous weather outlook, Nov 30, 11:53 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CST SAT NOV 30 2013

OKZ004>048-050>052-TXZ083>090-011800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CST SAT NOV 30 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE REGION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY DEC 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
MUCH COLDER AIR WILL ARRIVE BY THURSDAY. A WINTRY MIX OF
PRECIPITATION MAY OCCUR FROM WEDNESDAY NIGHT THROUGH FRIDAY. THIS
COULD RESULT IN HAZARDOUS TRAVEL ACROSS PORTIONS OF OKLAHOMA AND
WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
500 CST SUNDAY MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Harmon

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought conditions ranged from D2(severe) to D4(exceptional) from north to south across the county.

Drought, Beckham

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Drought conditions ranged from D1(moderate) to D2(severe) from west to east across the county.

Drought, Greer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Drought conditions ranged from D2(severe) to D3(extreme) from northwest to southeast across the county.

Drought, Jackson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Drought conditions ranged from D3(extreme) to D4(exceptional) from northeast to southwest across the county.

Drought, Tillman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought conditions ranged from D3(extreme) to D4(exceptional) from northeast to southwest across the county.

Drought, Cotton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Drought conditions ranged from D2(severe) to D3(extreme) from northeast to southwest across the county.

Drought, Comanche

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Drought conditions ranged from D1(moderate) to D2(severe) from northeast to southwest across the county.

Drought, Kiowa

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Drought conditions ranged from D1(moderate) to D2(severe) from northeast to southwest across the county.

Drought, Stephens

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Drought conditions ranged from D1(moderate) to D2(severe) from northeast to southwest across the county.

Drought, Jefferson

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Drought conditions ranged from D1(moderate) to D2(severe) from southeast to northwest across the county.

Drought, Custer

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Drought conditions ranged from D0(abnormally dry) to D2(severe) from east to west across the county.

Drought, Washita

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Drought conditions ranged from D0(abnormally dry) to D2(severe) from east to west across the county.

Drought, Woods

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Drought conditions ranged from D0(abnormally dry) to D2(severe) from east to the far west across the county.

Drought, Harper

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Drought conditions were D2(severe) across most of the county.

Drought, Roger Mills

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D2(severe) drought conditions expanded into the southeast portions of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492185, 492186, 492187, 492188, 492189, 492190, 492191, 492192, 492193, 492194, 492195, 492196, 492197, 492198, 492199.